Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Tallahassee, FL

January 13, 20096 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 13, 2009, 4:28 AM CST for 6 counties in Florida. It took effect at Jan 13, 2009, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2009, 4:28 AM CST (10:28 UTC)
In effect from
Jan 13, 2009, 11:00 AM CST
Expired
Jan 13, 2009, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1778 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 131028
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST TUE JAN 13 2009

...A RED FLAG WARNING IS NOW IN EFFECT ACROSS THE EASTERN FLORIDA
PANHANDLE THIS AFTERNOON DUE TO POSSIBLE BRIEF DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSIONS
AROUND 75 TO 80...

...THE FIRE WEATHER WATCH FOR THIS AFTERNOON HAS BEEN CANCELLED
FOR GADSEN...LIBERTY...AND GULF COUNTIES...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ACROSS THE EASTERN
FLORIDA PANHANDLE AND THE FLORIDA BIG BEND WEDNESDAY AFTERNOON
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA WEDNESDAY
AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 25 PERCENT...

.DISCUSSION...EXPECT A CLEARING TREND FROM WEST TO EAST THIS
AFTERNOON WITH GUSTY NORTHERLY WINDS AND A DRIER AIR FILLING
IN ACROSS THE AREA. THIS WILL LIKELY LEAD TO RED FLAG CONDITIONS
ACROSS PORTIONS OF THE EASTERN FLORIDA PANHANDLE THIS AFTERNOON
DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITIES AND HIGH
DISPERSIONS. EXPECT THE VERY DRY CONDITIONS TO SETTLE IN ACROSS
THE REGION WEDNESDAY THROUGH THE REMAINDER OF THE WORK WEEK WITH
RELATIVE HUMIDITY VALUES POSSIBLY EXCEEDING CRITICAL LEVELS EACH
AFTERNOON...ESPECIALLY OVER NORTHWEST FLORIDA.

FLZ014-016-026-132100-
/O.CAN.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/
/O.CON.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/
GULF-GADSDEN-LIBERTY-
528 AM EST TUE JAN 13 2009 /428 AM CST TUE JAN 13 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON DUE TO
POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007>013-132100-
/O.UPG.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/
/O.NEW.KTAE.FW.W.0006.090113T1700Z-090113T2300Z/
/O.CON.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-
428 AM CST TUE JAN 13 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-FLZ015-017>019-027>029-034-GAZ120>131-142>148-155>161-
132100-
/O.CON.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-FRANKLIN-LEON-JEFFERSON-MADISON-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
528 AM EST TUE JAN 13 2009 /428 AM CST TUE JAN 13 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS82 KTAE 131956
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EST TUE JAN 13 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW
HUMIDITY AND HIGH DISPERSION...

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND THE EASTERN PANHANDLE AND BIG BEND
OF FLORIDA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND THE EASTERN PANHANDLE AND BIG BEND
OF FLORIDA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY...


.DISCUSSION...MUCH COLDER AND DRIER AIR WILL BE MOVING INTO 
THE REGION THROUGH THE END OF THE WEEK. VERY LOW HUMIDITY
VALUES ARE LIKELY ACROSS THE REGION WEDNESDAY AFTERNOON
AND AGAIN THURSDAY AFTERNOON. THE VERY DRY AIR MASS IS
EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND.

FLZ007>013-142100-
/O.UPG.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/
/O.NEW.KTAE.FW.W.0007.090114T1700Z-090114T2300Z/
/O.NEW.KTAE.FW.A.0006.090115T1700Z-090115T2300Z/
/O.CON.KTAE.FW.W.0006.000000T0000Z-090113T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-
156 PM CST TUE JAN 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 5 PM CST THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

ALZ065>069-FLZ014>019-026>029-034-GAZ120>131-142>148-155>161-
142100-
/O.UPG.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/
/O.NEW.KTAE.FW.W.0007.090114T1700Z-090114T2300Z/
/O.NEW.KTAE.FW.A.0006.090115T1700Z-090115T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
256 PM EST TUE JAN 13 2009 /156 PM CST TUE JAN 13 2009/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED FOR THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

CAMP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 13, 4:25 AM CST, 3 minutes earlier.

Area forecast discussion, Jan 13, 4:25 AM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 AM EST TUE JAN 13 2009

...UNSEASONABLY COLD AND DRY WEATHER THIS AFTERNOON THROUGH THE
WEEKEND...

...UPDATED TO INCREASE POPS 12Z-15Z ACROSS CWA...
DURING LAST FEW HOURS RADAR INDICATED INCREASING COVERAGE AS RAIN
APPROACHES AND ENTERS CWA. SO UPPED POPS 10-20 PCT ACROSS BOARD.
AFTER 15Z...AS RAIN SPREADS N/NE POPS BEGIN TO DECREASE FROM W-E.
_________________________________________________________________
.PREV DISCUSSION
.SYNOPSIS...
AT 2 AM EST...SKIES WERE CLOUDY WITH CIGS 2K AND 9-11K ACROSS SE
HALF OF CWA...PARTLY CLOUDY WITH MID LEVEL CLOUDS NW HALF. RADAR
INDICATED LIGHT RAIN OR SPRINKLES SPREADING NORTHEAST ACROSS THE
EASTERN BIG BEND AND ADJACENT GEORGIA COUNTIES. TEMPS RANGED FROM
AROUND 40 SE ALA TO AROUND 50 SE BIG BEND. 24 HR TEMP/DEW POINT
COMPARISON INDICATES LITTLE CHANGE SINCE SAME TIME YESTERDAY.WINDS
WERE GENERALLY CALM TO NE 5 MPH.

AT UPPER LEVELS...
HIGHLY AMPLIFIED PATTERN CONTINUES HIGHLIGHTED BY RIDGE OVER WRN
CONUS...AMPLIFYING TROUGH OVER THE CENTER OF THE NATION WITH AXIS
OVER MS VALLEY...AND RIDGE OVER ERN CONUS.  ASSOCD WITH TROUGH...A
FAIRLY SIGNIFICANT SHORT WAVE WAS MOVING THROUGH OHIO VALLEY AND A
SECOND ACROSS THE NRN/CNTRL GOMEX OVERNIGHT INTO EARLY TUESDAY.
TROUGH TO MOVE EWD AND CENTERED OVER APPALACHIANS BY THIS EVENING.
THIS PATTERN ALLOWING A REINFORCING SURGE OF ARCTIC AIR TO DROP SWD
THROUGH THE CNTRL AND ERN STATES.

AT LOWER LEVELS...
GULF SHORT WAVE HAS INDUCED WEAK CYCLOGENESIS (SURFACE WAVE) ALONG A
STALLED FRONT WELL SOUTH OF THE REGION. CLASSIC OVERRUNNING EVENT
WITH ISENTROPIC LIFT OF GULF MOISTURE NORTH OF THIS BOUNDARY THAT
HAS RESULTED IN AREAS OF LIGHT RAIN WITH EMBEDDED SHOWERS CURRENTLY
SPREADING NEWD FROM THE NERN GOMEX TO ACROSS FL BIG BEND AND SRN GA.
EXPECT PRECIPITATION TO CONTINUE TO INCREASE THROUGH REST OF THE
OVERNIGHT HOURS INTO THIS MORNING AS SHORTWAVE MOVES ACROSS THE
NORTHERN GULF AND THE SFC LOW MOVES NORTHEAST ALONG THE STATIONARY
FRONT IN MIDDLE OF GULF. LATEST SATELLITE PIX CONTINUE TO SHOW CLOUD
TOPS COOLING IN ADVANCE OF SYSTEM AND WITH ISENTROPIC LIFT AND THE
INFLUENCE OF THE RIGHT ENTRANCE REGION OF THE POLAR JET...QPF MAY
TOTAL ONE INCH ACROSS THE SOUTHEASTERN BIG BEND. WEAK MID-LEVEL
LAPSE RATES AND UNIMPRESSIVE BOUNDARY LAYER MOISTENING SHOULD NEGATE
POTENTIAL FOR THUNDERSTORMS. THUS SHARP SE-NW REGIONAL MOISTURE
GRADIENT AS REFLECTED IN 00Z RAOBS...I.E. KJAX, KTAE, AND KFFC WITH
1.01...0.59 AND 0.21 INCH PWATS RESPECTIVELY.

THE WAVE LIFTS OUT TO THE NORTHEAST LATER TODAY AND DEEPENS OFF
GA/SC COAST TONIGHT WITH A SURFACE TROUGH EXTENDING BACK ACROSS THE
FLORIDA PENINSULA BY SUNRISE WEDNESDAY. THE ABOVE TWO SHORTWAVES
WILL COMBINE WITH THIS SURFACE WAVE TO FINALLY PUSH STATIONARY FRONT
WELL SOUTH OF THE AREA AND DRIVE NEXT UPSTREAM REINFORCING FRONT
SOUTH ACROSS CWA LATER TODAY INTO THIS EVENING. THIS ALLOWS THE NEXT
PUSH OF COLDER AIR TO MAKE ITS WAY INTO THE DEEP SOUTH WITH STRONGER
HIGH PRESSURE BUILDING IN ITS ITS WAKE. THIS REFLECTED IN 00Z MODEL
SOUNDINGS. KI.E. GFS TAE WITH 1.44 PWAT AT 06Z TUES DOWN TO 0.31
PWAT BY 06Z WED AND REMAINING BELOW 0.50 PWAT INTO WEEKEND.

AFTER TODAY...THE MAIN FORECAST QUESTION WILL BE UNSEASONABLY LOW
TEMPS. UNDER LIGHT WINDS...PATCHY FROST IS POSSIBLE AND A LIGHT
FREEZE IS LIKELY LATE TONIGHT BY WEDNESDAY MORNING WITH A POSSIBLE
HARD FREEZE THURSDAY MORNING. YET ANOTHER AND EVEN STRONGER
REINFORCING FRONT AHEAD OF A PROJECTED MASSIVE 1040-1050MB HIGH WILL
INTRODUCE BLUSTERY NORTHERLY WINDS AND DRIVE TEMPERATURES DOWN TO
POSSIBLY THE COLDEST OF THIS SEASON BY FRIDAY NIGHT INTO SATURDAY.
(SEE LONG TERM DISCUSSION).

.SHORT TERM (TODAY THROUGH THURSDAY)...
TODAY...LIKELY RAIN WITH PATCHY LIGHT FOG THIS MORNING INTO EARLY
AFTERNOON SE BIG BEND AND ERN MOST GA COUNTIES. POP GRADIENT
DECREASES TO WDLY SCT ACROSS SE ALA. AFTER THIS AFTERNOON...NO POPS
REST OF SHORT TERM. WITH GOOD CAA BEHIND REINFORCING FRONT...WILL
UNDER MOS SUITE A FEW DEGREES. MAX TEMPS MID 50S SE ALA TO UPPER 50
SOUTH.

TONIGHT...INLAND LOWS TONIGHT ARE FORECAST IN THE UPPER 20S WEST AND
AROUND 30 EAST. PER TAE PROB FREEZE CONFIDENCE TOOL...THERE IS ABOUT
A 70 PERCENT CHANCE OF A LIGHT FREEZE TONIGHT ACROSS SE ALA DOWN TO
15 PERCENT CHANCE OVER SE BIG BEND.

WEDNESDAY...MAX TEMPS LOW 50S SE ALA TO MID 50S ELSEWHERE.

WEDNESDAY NIGHT...INLAND LOWS ARE FORECAST IN THE MID 20S EAST AND
UPPER 20S WEST. PER TAE PROB FREEZE CONFIDENCE TOOL...THERE IS A
50-60 PCT CHANCE OF A LIGHT FREEZE (AND A 20 PERCENT CHANCE OF A
HARD FREEZE) EAST OF THE APALACHICOLA RIVER. THERE IS A 10-25
PERCENT CHANCE OF A LIGHT FREEZE WEST OF THE APALACHICOLA RIVER.

THURSDAY...BLUSTERY DAY. MAX TEMPS FROM UPPER 40S SE ALA TO UPPER
50S SE BIG BEND. MINS DROP TO UPPER TEENS TO LOW 20S WITH HARD
FREEZE WARNING LIKELY.

.LONG TERM...(THURSDAY NIGHT-TUESDAY)
THE MAIN FOCUS THROUGH THIS PERIOD WILL REMAIN ON THE VERY COLD
TEMPERATURES THAT ARE FORECAST DURING THE FIRST COUPLE OF DAYS. A
VERY COLD CANADIAN HIGH (1045-1050MB) WILL DROP SOUTH INTO THE
REGION BRINGING A VERY COLD AND DRY AIRMASS INTO THE DEEP SOUTH. ONE
SLIGHT DIFFERENCE IN THE GUIDANCE IS THE COLDER TEMPERATURES THAN
WAS SEEN 24 HRS AGO. THE 00Z MEX/MOS GUIDANCE CONTINUE TO INDICATE
THE COLDEST MORNINGS BEING EARLY FRIDAY AND SATURDAY WITH
TEMPERATURES DROPPING INTO THE TEENS (14-20 DEGREES). GFS 850 MB
TEMPERATURES FRIDAY MORNING RANGE FROM -2 TO -5 C (24-28F).
HOWEVER...GFS/ECMWF SHOW THE COLD 1045 MB HIGH PRESSURE WILL BE
CENTERED NORTH OF THE AREA SOMEWHERE FROM WESTERN TENNESSEE TO SRN
IL EARLY FRIDAY MORNING WITH 5 TO 10 MPH NRLY WINDS STREAMING ACROSS
THE LOCAL AREA. CONSIDERING THIS TIME FRAME IS STILL BEYOND THE
THREE-DAY PERIOD AND THE POSITION OF THE HIGH ALONG WITH THE WINDS
ACROSS THE AREA...WE WILL TAKE A BLEND OF THE MOS/MEX TEMPERATURES
AND SLIGHTLY ADJUST UP A COUPLE OF DEGREES DUE TO UNCERTAINTY. THIS
HIGH WILL CONTINUE TO SHIFT SOUTHEAST TOWARD THE AREA FRIDAY...THEN
ALMOST OVER THE CWA BY DAYBREAK SATURDAY MORNING. THIS WILL LEAD TO
CALM CONDITIONS...WHICH SEEMS TO BE A BETTER SET-UP FOR COLDER
TEMPERATURES BETWEEN THESE TWO MORNINGS.

THE MODELS CONTINUE TO SHOW A BROAD UPPER TROUGH WITH SEVERAL
EMBEDDED SHORTWAVES OVER THE EASTERN HALF OF THE COUNTRY AND AN
UPPER RIDGE AXIS EXTENDING NORTH ALONG THE WEST COAST THROUGH THE
PERIOD. SATURDAY INTO SUNDAY...THE GFS/ECMWF BOTH INDICATE A FAIRLY
STRONG SHORTWAVE TROUGH DROPPING SOUTHEAST ACROSS THE PLAIN STATES
SATURDAY...THEN ACROSS THE SOUTHEAST REGION SUNDAY. A SURFACE COLD
FRONT ASSOCIATED WITH THIS FEATURE IS PROGGED TO SLIDE ACROSS THE
LOCAL FORECAST AREA SOMETIME BETWEEN SUNDAY EVENING AND MONDAY
MORNING. THE GFS IS THE MORE AGGRESSIVE MODEL WITH THIS FEATURE AND
DEVELOPS A LOW ALONG THIS FRONTAL BOUNDARY NEAR THE TX/LA COAST
EARLY SUNDAY MORNING. IN ADDITION TO THIS FEATURE IN THE
MODELS...THIS WILL BE THE BEGINNING OF A GRADUAL WARMING TREND BACK
TOWARD NORMAL TEMPERATURE VALUES.

&&

.AVIATION...PLENTY OF MID TO UPPER-LEVEL MOISTURE AND CLOUD COVERAGE
AHEAD OF AN APPROACHING UPPER TROUGH WILL CONTINUE TO STREAM ACROSS
THE TERMINALS THROUGH THE FIRST HALF OF THE 24 HR PERIOD. THE BEST
CHANCE FOR RAIN WILL BE ACROSS THE SOUTHEAST BIG BEND AREA THROUGH
TUESDAY AFTERNOON. MVFR CIGS/-RA WILL REMAIN A POSSIBILITY MAINLY
OVER THE KVLD/KTLH TERMINALS. CONDITIONS WILL QUICKLY DRY OUT  AS
THE FRONT PUSHES EAST OF THE AREA TUESDAY EVENING. WINDS WILL REMAIN
OUT OF THE NNW THROUGH THE PERIOD.

&&

MARINE...AT 2 AM EST...ENE WINDS 10-15 KT AND 3 FT SEAS PREVAIL AT
THE BUOYS. WINDS WILL BACK TO NELY REST OF OVERNIGHT HOURS AND
INCREASE FROM A NLY DIRECTION TODAY AS THE LOW MOVES ACROSS CNTRL FL
AND HIGH PRESSURE BUILDS IN BEHIND THE EXITING FRONTAL WAVE. WINDS
WILL DIMINISH ONCE AGAIN WEDNESDAY INTO THURSDAY AS HIGH PRESSURE
TEMPORARILY BUILDS OVERHEAD. SMALL CRAFT CONDITIONS DEVELOP ONCE
AGAIN LATE THURSDAY BEHIND THE NEXT COLD FRONT.

&&

.FIRE WEATHER...THE COMBINATION OF DRIER AIR AND HIGH DISPERSIONS
WILL LEAD TO RED FLAG CONDITIONS ACROSS PORTIONS OF THE FLORIDA
PANHANDLE THIS AFTERNOON. EXPECT VERY DRY CONDITIONS TO SETTLE IN
ACROSS THE REGION WEDNESDAY THROUGH THE REMAINDER OF THE WORK WEEK
WITH RELATIVE HUMIDITY VALUES POSSIBLY EXCEEDING CRITICAL LEVELS
EACH AFTERNOON...ESPECIALLY OVER NORTHWEST FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  60  30  56  25 /  40   0   0   0
PANAMA CITY  59  34  54  37 /  20   0   0   0
DOTHAN       57  29  53  30 /  10   0   0   0
ALBANY       58  28  55  25 /  20   0   0   0
VALDOSTA     56  31  56  27 /  50   0   0   0
CROSS CITY   59  30  57  26 /  70   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH LATE WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON ALL ZONES.

GA...FIRE WEATHER WATCH WEDNESDAY AFTERNOON ALL ZONES.

FL...RED FLAG WARNING THIS AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...HOLMES...INLAND WALTON
     ...JACKSON...WASHINGTON.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON ALL ZONES.

GM...SMALL CRAFT ADVISORY FROM 11 AM EST TODAY THROUGH 4 AM EST
     WEDNESDAY ALL ZONES.

&&

BLOCK/GIBBS
Hazardous weather outlook, Jan 13, 4:05 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EST TUE JAN 13 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-141015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
505 AM EST TUE JAN 13 2009 /405 AM CST TUE JAN 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SURFACE LOW WILL
MOVE NORTHEAST AND ACROSS THE SOUTHEAST BIG BEND AREA THIS
MORNING GENERATING A GOOD CHANCE OF RAIN MAINLY ACROSS THE EASTERN
MOST GEORGIA COUNTIES...THE SOUTHEAST BIG BEND AND THE ADJACENT
APALACHEE BAY. BY AFTERNOON...THE LOW WILL MOVE NORTHEAST OF THE
REGION WITH HIGH PRESSURE ALONG WITH DRIER AND NOTICEABLY COOLER
AIR FINALLY PUSHING SOUTHEAST ACROSS THE TRI-STATE AREA. A LIGHT
FREEZE IS POSSIBLY TONIGHT OVER INLAND AREAS.

WINDS AND SEAS WILL NOTICEABLY INCREASE THIS AFTERNOON TO ADVISORY
CRITERIA BEFORE DECREASING AFTER MIDNIGHT. MARINERS SHOULD MONITOR
THE WEATHER BEFORE VENTURING OUT TO SEAS. WITH DRIER AIR FILTERING
IN...CONDITIONS FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE EXTENDED PERIOD WILL BE HIGHLIGHTED BY A SERIES OF DRY
REINFORCING COLD FRONTS FOLLOWED BY STRONG HIGH PRESSURE BUILDING
INTO THE REGION. THE RESULT WILL BE THE COLDEST TEMPERATURES OF THE
SEASON. EXPECT MAXIMUM TEMPERATURES IN 50S WITH INLAND MINIMUMS IN
THE 20S. THE COLDEST NIGHTS WILL BE LIKELY BE THURSDAY AND FRIDAY
NIGHT WITH EXPECTED LOWS AT TALLAHASSEE AROUND 22 DEGREES. HARD
FREEZE WARNINGS ARE LIKELY FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:56 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Jan 13, 1:56 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more27 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.